# SDR CA050623003

- Difficulty date: June 21, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 29,942 hours
- Engine: Pwa PT6A27
- Propeller: Hartzl HCB3TN3
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Flex Drive
- Part number: XW200672075
- Condition: Seized
- Location: Windshield Wiper
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

(CAN) A FEW MINUTES AFTER DEPARTURE, THE FLIGHT CREW NOTICED A BURNING ODOR FOLLOWED BY SMOKE EMITTING FROM THE GLARESHIELD. ON INVESTIGATION BY MAINTENANCE, THE FLEX DRIVE BETWEEN THE WIPER MOTOR AND PILOT CONVERTER WAS FOUND TO BE OVERHEATING AND MELTED A PORTION OF THE WINDSHIELD DEFROST DUCTING. WHEN THE FLEX DRIVE WAS REMOVED, IT WAS SEIZED. THE FLEX DRIVE WAS REPLACED, THE WINDSHIELD DEFROST DUCTING REPAIRED AND THE AIRCRAFT RETURNED TO SERVICE.
